Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 105, NWS Mobile, AL

July 13, 2007Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 13, 2007, 4:21 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 4:21 PM CDT (21:21 UTC)
Expired
Jul 13, 2007, 5:00 PM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 34 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 132121
SVRMOB
ALC003-097-132200-
/O.NEW.KMOB.SV.W.0105.070713T2121Z-070713T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
421 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...  
  EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 500 PM CDT

* AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SARALAND...OR ABOUT 9 MILES NORTH OF DOWNTOWN MOBILE...AND MOVING
  EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HURRICANE BY 435 PM CDT...
  CROSSROADS AND CARPENTER BY 445 PM CDT...
  WHITEHOUSE FORKS AND DOUGLASVILLE BY 455 PM CDT...
  STAPLETON...STEELWOOD AND 8 MILES SOUTH OF BAY MINETTE BY 500 PM
  CDT...

LAT...LON 3090 8805 3077 8812 3062 8776 3092 8767

$$
2 follow-up statements
000 
WWUS54 KMOB 132133
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
432 PM CDT FRI JUL 13 2007

ALC003-097-132200-
/O.CON.KMOB.SV.W.0105.000000T0000Z-070713T2200Z/
BALDWIN AL-MOBILE AL-
432 PM CDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EXTREME EAST CENTRAL MOBILE AND CENTRAL BALDWIN COUNTIES...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM OVER THE MOBILE RIVER DELTA CAPABLE 
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED NEAR HURRICANE...OR ABOUT 10 MILES 
WEST OF BAY MINETTE...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOUGLASVILLE...WHITEHOUSE FORKS...I65 AND AL 59 BY 445 PM CDT...
  BAY MINETTE BY 450 PM CDT...  
  CARNEY BY 455 PM CDT...

LAT...LON 3093 8796 3079 8809 3072 8776 3106 8771

$$
000 
WWUS54 KMOB 132156
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
456 PM CDT FRI JUL 13 2007

ALC003-097-132205-
/O.EXP.KMOB.SV.W.0105.000000T0000Z-070713T2200Z/
BALDWIN AL-MOBILE AL-
456 PM CDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL MOBILE 
AND CENTRAL BALDWIN COUNTIES WILL BE ALLOWED TO EXPIRE AT 500 PM 
CDT...

THE SEVERE STORM THAT MOVED THROUGH THE MOBILE RIVER DELTA HAS 
WEAKENED AS IT MOVED NORTH OF BAY MINETTE.  THE STORM HAS FALLEN 
BELOW SEVERE LIMITS...BUT IS STILL LIKELY PRODUCING GUSTY WINDS 
AROUND 40 MPH...SMALL HAIL AND HEAVY RAINS FROM JUST NORTH OF BAY 
MINETTE TO NEAR CARNEY.  THE STORM IS MOVING TO THE EAST AT 20 MPH.

LAT...LON 3093 8803 3085 8800 3086 8770 3106 8770

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:40 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 13, 2:40 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
240 PM CDT FRI JUL 13 2007

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATEST SURFACE ANALYSIS
SHOWS A WEAK FRONT JUST NORTH OF THE CWA.  THIS WEAK FRONT/BOUNDARY
WILL REMAIN NEAR THE AREA FOR THE NEXT COUPLE OF DAYS AND SLOWLY
DISSIPATE LATE IN THE WEEKEND.  WILL LEAVE IN SCATTERED RW/TRW FOR
THIS EVENING AS EXPECT THUNDERSTORMS TO SLOWLY DISSIPATE.  WILL
LEAVE OUT OF THE ZONES BUT THERE MAY BE SOME PATCHY FOG LATE TONIGHT
IN AREAS THAT GET SOME RAINFALL THIS AFTERNOON AND/OR EVENING.  A
SERIES OF SHORT WAVES WILL MOVE THROUGH 500H WEST TO SOUTHWEST FLOW
AND PASS THROUGH THE CWA DURING THE WEEKEND.  THESE SHORT WAVES
ALONG WITH THE BOUNDARY NEAR US AND AFTERNOON HEATING EXPECT TO SEE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND
SUNDAY.  MOST OF THE PRECIPITATION WILL DISSIPATE DURING THE
NIGHTTIME HOURS OVER THE LAND AREAS AND REBUILD AGAIN DURING THE
DAY.  PRECIPITABLE WATER VALUES REMAIN BETWEEN 1.8 AND 2 INCHES
ACROSS THE CWA THROUGH SUNDAY.  THIS WILL ALLOW SOME OF THE
THUNDERSTORMS THAT HAPPEN TO TRAIN OVER THE SAME AREAS TO PRODUCE
HEAVY RAINFALL.  THE INCREASE CHANCE OF THUNDERSTORMS OVER THE
WEEKEND WILL ALSO BRING AN INCREASING CHANCE OF LIGHTNING.  PEOPLE
PLANNING OUTDOOR EVENTS SHOULD BE AWARE OF THE DANGERS OF LIGHTNING
STRIKES...ESPECIALLY FOR EVENTS PLANNED DURING THE AFTERNOON AND
EVENING HOURS.  WITH THE HIGHER CHANCES FOR PRECIPITATION MORE CLOUD
COVER WILL OCCUR AND THIS WILL ALLOW DAYTIME TEMPS TO BE A LITTLE
COOLER OVER THE WEEKEND.

THIS AFTERNOONS WET MICROBURST RISK IS MODERATE

.LONG TERM (MONDAY THROUGH FRIDAY)...HIGH PRESSURE WILL BUILD ACROSS
THE AREA MONDAY AND TUESDAY.  THIS WILL BRING A LITTLE DRIER AIR TO
THE AREA AND POP CHANCES WILL BE A LITTLE LOWER.  ANOTHER WEAK
SURFACE TROUGH WILL DEVELOP ACROSS THE AREA WEDNESDAY THROUGH FRIDAY
AND BRING BACK A TYPICAL SUMMERTIME PATTERN WITH AFTERNOON AND
EVENING RW/TRW.  TEMPERATURES WILL ALSO WARM BACK UP TO NORMAL
LEVELS IN THE EXTENDED. STUCK CLOSE TO GFS NUMBERS ON HIGH AND LOW
TEMPS.

&&

.MARINE...SURFACE RIDGE OF HIGH PRESSURE FROM EAST TO WEST ACROSS
THE NORTHERN GULF OF MEXICO WILL PERSIST TROUGH THE FIRST OF THE
WEEK. A WEAK STATIONARY FRONT JUST INLAND ACROSS THE DEEP SOUTH WILL
DISSIPATE WHILE MOVING LITTLE. WINDS GENERALLY ONSHORE EXCEPT FOR A
LIGHT NORTHERLY COMPONENT LATE NIGHT AND EARLY MORNINGS...ESPECIALLY
NEAR THE COAST. WAVE HEIGHTS REMAIN RATHER LOW...AROUND 1 TO 2 FEET
WITH MOSTLY SMOOTH CONDITIONS IN THE BAYS. WINDS AND WAVES/SEAS
HIGHER OF COURSE NEAR SCATTERED MAINLY LATE NIGHT AND EARLY MORNING
SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...MOST AREAS SHOULD SEE SOME PRECIPITATION DURING THE
WEEKEND.  HUMIDITIES WILL REMAIN ABOVE CRITICAL VALUES AND WINDS
SHOULD REMAIN BELOW 15 MPH EXCEPT IN AND NEAR THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  88  71  87 /  40  60  30  40
PENSACOLA   76  88  74  88 /  40  60  30  50
DESTIN      77  88  76  88 /  30  60  40  50
EVERGREEN   71  89  70  88 /  40  60  40  50
WAYNESBORO  70  88  69  88 /  40  60  40  40
CAMDEN      72  89  70  89 /  40  60  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

01/11
Hazardous weather outlook, Jul 13, 6:00 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 13 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND
THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES DUE TO A
LARGE TIDAL CYCLE ALTHOUGH ONSHORE WINDS ARE LIGHT TO MODERATE.
ALSO...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER THE AREA...WITH THE HEAVIEST RAIN WITHIN 80 MILES OF THE COAST
AND OVER THE GULF. SOME THUNDERSTORMS MAY BECOME CAPABLE OF
PRODUCING GUSTS TO 40 MPH AS WELL AS HEAVY RAIN LEADING TO LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A MODERATE RISK OF RIP CURRENTS...WITH SCATTERED SHOWERS
AND THUNDERSTORMS DEVELOPING OVER THE AREA ON SATURDAY...BECOMING
MORE NUMEROUS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL NOT
LIKELY TO BE REQUIRED THIS AFTERNOON.

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.